MAUDE Adverse Event Report: VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 10185
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This case was reviewed and investigated according to the manufacturer's policy.The customer declined to provide patient information.No tests/laboratory data was available.No information was available.The implant or explant dates are not applicable to this device.No physical product investigation was possible as the device was not returned for analysis.Instructions for use (ifu) warns to never advance, torque or retract a pressure guide wire which meets significant resistance.The ifu also cautions the pressure guide wire should not be advanced if resistance is encountered.The wire should never be forcibly pushed into a vessel.Any time that resistance is encountered, the wire should be withdrawn under fluoroscopic guidance.In some instances, the wire may kink and must be removed.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.There were no nonconforming material reports or deviations noted that would contribute to the reported failure mode.This complaint will be monitored as part of complaint data analysis.
 
Event or Problem Description
It was reported that during a coronary procedure, when crossing the lesion inside the body some resistance was met and the wire got stuck with the vessel.A micro catheter was used, but it could not reach to the stuck point.A gw (sion blue) was used for parallel wire technique and a balloon catheter (ikazuchi 1.5mm) was used for the vessel dilatation around the stuck point.The micro catheter was used again and although it could not reach to the stuck point, the wire could be removed.The user noticed the part of the distal coil was protruded.No damage was observed during prep.Resistance was felt during the procedure.The device was removed by itself, not as a system.All portions of the device appeared intact after removal from the patient.No additional medical or surgical intervention was performed.Treatment was completed by the procedure.There was no patient injury.Patient released as expected in stable condition.Vessel: lcx#13, artery occlusion: 75%, tortuousness: moderate.This event is being reported because additional intervention was performed in an attempt to remove the device.
 
Additional Manufacturer Narrative
Internal reference:(b)(4).This case was reviewed and investigated according to the manufacturer's policy.Visual and microscopic inspections were performed on the returned device.The distal coil was observed to be stretched but was intact.The core wire was twisted and broken.The entirety of the core wire appeared to be present.In addition, there was scuffing present, which is consistence with applying too much tension to the torque device.The damage likely occurred as a result of mechanical strain during procedure, as evidenced by the observed twisting near the core wire fracture sites.However, we were unable to conclusively determine how the damage occurred.
 
Event or Problem Description
This supplemental report is being submitted to update the initial report with the analysis for the device returned to the manufacturer associated to the event.

Brand Name
VERRATA PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key7144727
Report Number2939520-2017-00092
Device Sequence Number16378710
Product Code DQX
UDI-Device Identifier00845225002435
UDI-Public(01)00845225002435(17)201031
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number10185
Device Catalogue Number400-0300.16
Device Lot Number0243 50119458
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2017
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer12/29/2017
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;